Florida, 2005

Hail in Florida, March 26, 2005

March 26, 2005 · NWS TAE · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 26, 3:08 AM EST, 6 hours 35 minutes earlier.

Area forecast discussion, Mar 26, 3:08 AM EST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 AM EST SAT MAR 26 2005

.SYNOPSIS...THE 04 UTC SURFACE ANALYSIS WAS RATHER COMPLICATED, WITH
A WAVY COLD FRONT EXTENDING FROM EASTERN TENNESSEE DOWN TO
SOUTHEAST TEXAS. A WEAK STATIONARY FRONT EXTENDED FROM SOUTH
CAROLINA DOWN TO SOUTHEAST LOUISIANA, AND AN EAST-WEST ORIENTED WARM
FRONT WAS ACROSS MUCH OF THE NORTHERN GULF. THE VAPOR LOOPS SHOWS A
SHORT WAVE TROUGH OVER EASTERN TEXAS. DENSE FOG IS BEING REPORTED
AT MANY OF THE STATIONS IN OUR AREA.

&&

.SHORT TERM...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE
TODAY THROUGH SUNDAY. THE DENSE FOG CURRENTLY OVER OUR AREA SHOULD
DISSIPATE BY MID TO LATE MORNING, SO ITS DOUBTFUL THE FOG WILL
SIGNIFICANTLY HINDER INSOLATION AND INSTABILITY. WE HAVE
LEANED HEAVILY TOWARDS THE GFS FOR THIS FORECAST BECAUSE IT SEEMS TO
HAVE A GOOD HANDLE ON THE AFOREMENTIONED WARM FRONT. THIS FEATURE
WILL BE CRITICAL TODAY BECAUSE IT MAY SERVE AS A BOUNDARY FOR
ENHANCED VORTICITY AS IT PROPAGATES INLAND ACROSS OUR FORECAST AREA
THIS AFTERNOON. THIS SITUATION RESEMBLES WHAT HAPPENED FRIDAY
MORNING, BUT THIS TIME THERE WILL BE MORE INSTABILITY AND THE
THUNDERSTORMS WILL LIKELY BE SURFACE BASED (AS OPPOSED TO ELEVATED).
THE COMBINATION OF ADEQUATE DEEP LAYER VERTICAL WIND SHEAR,
INSTABILITY, AND SYNOPTIC SCALE LIFT (FROM WARM AIR ADVECTION AND Q-G
FORCING FROM AN APPROACHING SHORT WAVE TROUGH) WILL INITIATE
NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOME OF THESE
STORMS WILL BECOME SUPER CELLS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. AS SOME OF THESE STORMS APPROACH AND MOVE NORTH OF
THE WARM FRONT THEY COULD SPAWN TORNADOES. THE STORM PREDICTION
CENTER HAS JUSTIFIABLY PLACED OUR ENTIRE COUNTY WARNING AREA IN A
MODERATE RISK FOR SEVERE WEATHER.

AS THE WARM FRONT MOVES NORTH OF OUR AREA TONIGHT THERE MAY BE A
BRIEF REPRIEVE, ESPECIALLY FOR SOUTHEAST PORTIONS OF OUR FORECAST
AREA. HOWEVER, AS THE NIGHT GOES ON A SQUALL LINE WILL LIKELY
DEVELOP AND MOVE EAST AHEAD OF AN APPROACHING COLD FRONT. INCREASING
DEEP LAYER SHEAR, STRONG SYNOPTIC SCALE LIFT, GOOD THERMODYNAMICS,
AND STRONG UPPER LEVEL DIVERGENCE INDICATE THIS SQUALL LINE
WILL BE SEVERE, AND THAT STORMS THAT DEVELOP AHEAD OF THIS LINE COULD
ALSO BE SEVERE. ONCE AGAIN DAMAGING WINDS, LARGE HAIL, AND
TORNADOES WILL BE POSSIBLE. THE SEVERE WEATHER THREAT WONT REALLY
END UNTIL EARLY SUNDAY EVENING AS THE COLD FRONT FINALLY MOVES
THROUGH. MONDAY WILL BE COOLER AND DRIER.

&&

.MARINE...
WINDS AND SEAS WILL LIKELY INCREASE TO ADVISORY TONIGHT, AND STAY AT
ADVISORY LEVELS THROUGH MONDAY.

&&

.FIRE WEATHER...
DRY, WINDY CONDITIONS COULD CAUSE SOME AREAS IN FLORIDA TO REACH RED
FLAG CONDITIONS MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  80  66  79  56 /  70  70  80  50
PANAMA CITY  77  67  74  54 /  70  70  80  30
DOTHAN       77  64  79  49 /  80  90  60  20
ALBANY       78  66  76  53 /  70  90  70  40
VALDOSTA     79  66  79  57 /  70  70  70  60
CROSS CITY   81  67  80  59 /  60  50  70  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 9 AM EST (8 AM CST).
GA...DENSE FOG ADVISORY UNTIL 9 AM EST (8 AM CST).
FL...DENSE FOG ADVISORY UNTIL 9 AM EST (8 AM CST).

&&

FOURNIER
Hazardous weather outlook, Mar 26, 5:30 AM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EST SAT MAR 26 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-262200-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
530 AM EST SAT MAR 26 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

...A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE TODAY THROUGH
SUNDAY...

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY THROUGH SUNDAY. A
WARM FRONT WILL MOVE SLOWLY NORTH ACROSS THE REGION TODAY. THIS FRONT
WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE TO INITIATE NUMEROUS
SHOWERS AND THUNDERSTORMS...ESPECIALLY LATER THIS MORNING AND
AFTERNOON. THERE WILL BE SUFFICIENT INSTABILITY AND VERTICAL WIND
SHEAR FOR SOME OF THESE STORMS TO BECOME SEVERE...CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL...OR EVEN A FEW TORNADOES.

.DAYS TWO THROUGH SEVEN...
A COLD FRONT WILL APPROACH THE REGION FROM THE WEST TONIGHT AND
SUNDAY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD
OF THIS FRONT...AND CONDITIONS APPEAR TO BE FAVORABLE FOR SOME OF
THESE STORMS TO BE SEVERE. ONCE AGAIN DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS SHOULD
DIMINISH SUNDAY NIGHT AS THE COLD FRONT MOVES THROUGH.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THROUGH SUNDAY.

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. A RIP CURRENT IS A
STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

FOURNIER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Madison

When
March 26, 9:43 AM EST
Where
Madison County, 2 mi SE of Ebb
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.333, -83.633

Nickel size hail reported by a SKYWARN storm spotter.

Hail, Taylor

When
March 26, 9:45 AM EST
Where
Taylor County, Shady Grove
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.283, -83.633

Golfball size hail reported by a SKYWARN storm spotter.

Hail, Madison

When
March 26, 10:00 AM EST
Where
Madison County, 1 mi E of Madison
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
30.467, -83.383

Penny size hail reported on Interstate 10 by an off duty NWS employee.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439617, 5439618, 5439619.